MAUDE Adverse Event Report: COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1944
Medical Device Problem Codes Peeled/Delaminated (1454); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: vlft10gen, vlft10gen ft series energy platformx1 (serial #: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during procedure, tissue was sticking to the jaws from the start of the case.The surgeon reported that the jaws were sticky from the first seal and felt as though there was no nano coating present, but nothing fell off the instrument.No eschar buildup on the jaws.The device was replaced after ten seals, all of which were completed but remained sticky, with another lf1944 handpiece.No issue was observed with the second handpiece on the same generator.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found seal plate damage and minor damage to the jaw overmold.Functional testing noted that the device's jaw opening and closing mechanism was functioning properly.The weld integrity of the device was inspected and was found to be within specification.The knife cut of the device was tested on a silicone test strip with acceptable results.The device was activated multiple times on a saline-soaked gauze pad but had re-grasp alarms.The seal cycle was interrupted.No electrical or wiring issues were found.It was reported that the tissue was sticking.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the insulation was damaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The evaluation detected an unreported condition: seal plate damage.The product analysis noted evidence that the device was not used as intended.This issue can occur due to inadvertently closing the jaws on a hard/metallic object or possible drop.Damage to the seal plate can result in alarm activations and difficulty with activating the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24344612
Report Number1717344-2026-00257
Device Sequence Number13239826
Product Code GEI
UDI-Device Identifier10884521705920
UDI-Public(01)10884521705920(17)300401(10)50920303X(20)01
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1944
Device Catalogue NumberLF1944
Device Lot Number50920303X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale